Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 14, NWS Memphis, TN

March 3, 20087 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this flash flood warning at Mar 3, 2008, 9:30 AM CST for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2008, 9:30 AM CST (15:30 UTC)
Expired
Mar 3, 2008, 9:30 PM CST
In force
12 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 5:00 PM CSTFLASH FLOODJonesboro, ARCOUNTY ROADS BEGINNING TO FLOOD IN CRAIGHEAD COUNTY.
Mar 3, 5:05 PM CSTFLASH FLOODParagould, ARROADS BECOMING FLOODED AND IMPASSABLE COUNTYWIDE DUE TO FLOODING.
Mar 3, 5:25 PM CSTFLASH FLOOD2 S Harrisburg, ARHIGHWAY 1 SOUTH OF HARRISBURG IS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 450 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 031530
FFWMEG
ARC021-031-055-075-093-111-121-MOC069-155-032130-
/O.NEW.KMEG.FF.W.0014.080303T1530Z-080303T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
930 AM CST MON MAR 3 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 330 PM CST MONDAY

* AT 930 AM CST...NATIONAL WEATHER SERVICE IS FORECASTING VERY HEAVY 
RAIN TO OCCUR ACROSS THE WARNED AREA THROUGH EARLY THIS EVENING. 
RAINFALL AMOUNTS OF 2 TO 4 INCHES OF RAIN IS ANTICIPATED WITH 
LOCALLY HIGHER AMOUNTS POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEPANTO...
  BOLTON...WARDELL...STEELE...SENATH...MALDEN...KENNETT...
  HORNERSVILLE...HOLCOMB...HAYTI HEIGHTS...HAYTI...GLENNONVILLE...
  DENTON...DEERING...COOTER...CLARKTON...CARUTHERSVILLE...CARDWELL...
  CAMPBELL...ARBYRD...WEINER...WALNUT RIDGE...WALCOTT...TRUMANN...
  THREE WAY...SUCCESS...STRAWBERRY...ST. FRANCIS...REYNO...RECTOR...
  RAVENDEN SPRINGS...RAVENDEN...PORTIA...POLLARD...POCAHONTAS...
  PIGGOTT...PEACH ORCHARD...PARAGOULD...OSCEOLA...OAK GROVE
  HEIGHTS...OKEAN...MONETTE...MINTURN...MCDOUGAL...MAYNARD...
  MARMADUKE...MARIE...MANILA...LYNN...LUXORA...LEACHVILLE...LAKE
  CITY...LAFE...KNOBEL...KEISER...JONESBORO...IMBODEN...HOXIE...
  HICKORIA...GREENWAY...GREENFIELD...GOSNELL...FONTAINE...EVENING
  STAR...EGYPT...DELL...DELAPLAINE...DATTO...DALTON...CORNING...
  COLLEGE CITY...CASH...CARAWAY...BURDETTE...BROOKLAND...BONO...
  BLYTHEVILLE...BLACK ROCK...BLACK OAK...BIGGERS...BEECH GROVE...
  BAY...ATTICA...ANNIEVILLE AND ALICIA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3639 8996 3641 8960 3626 8956 3625 8971
      3617 8959 3599 8973 3589 8964 3592 8973
      3573 8996 3565 8984 3554 9004 3544 8999
      3544 9105 3587 9106 3590 9136 3632 9127
      3648 9141 3650 9023 3662 9016 3662 8997
TIME...MOT...LOC 1523Z 180DEG 0KT 3561 9068

$$
1 follow-up statement
000 
WGUS54 KMEG 032107
FFWMEG
ARC021-031-055-075-093-111-121-MOC069-155-040330-
/O.EXT.KMEG.FF.W.0014.000000T0000Z-080304T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CST MON MAR 3 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 930 PM CST

* AT 303 PM CST...MEASURED OBSERVATIONS ACROSS THE WARNED AREA 
  INDICATED THAT OVER 2 AND A HALF INCHES OF RAINFALL HAS FALLEN     
  ACROSS PARTS OF THE WARNED AREA. HEAVY RAIN WILL CONTINUE TO CAUSE
  FLOODING THROUGH LATE TONIGHT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIE...
  BOLTON...WARDELL...STEELE...SENATH...MALDEN...KENNETT...
  HORNERSVILLE...HOLCOMB...HAYTI HEIGHTS...HAYTI...GLENNONVILLE...
  DENTON...DEERING...COOTER...CLARKTON...CARUTHERSVILLE...CARDWELL...
  CAMPBELL...ARBYRD...WEINER...WALNUT RIDGE...WALCOTT...TRUMANN...
  THREE WAY...SUCCESS...STRAWBERRY...ST. FRANCIS...REYNO...RECTOR...
  RAVENDEN SPRINGS...RAVENDEN...PORTIA...POLLARD...POCAHONTAS...
  PIGGOTT...PEACH ORCHARD...PARAGOULD...OSCEOLA...OAK GROVE
  HEIGHTS...OKEAN...MONETTE...MINTURN...MCDOUGAL...MAYNARD...
  MARMADUKE...MANILA...LYNN...LUXORA...LEACHVILLE...LAKE CITY...
  LAFE...KNOBEL...KEISER...JONESBORO...IMBODEN...HOXIE...HICKORIA...
  GREENWAY...GREENFIELD...GOSNELL...FONTAINE...EVENING STAR...
  EGYPT...DELL...DELAPLAINE...DATTO...DALTON...CORNING...COLLEGE
  CITY...CASH...CARAWAY...BURDETTE...BROOKLAND...BONO...
  BLYTHEVILLE...BLACK ROCK...BLACK OAK...BIGGERS...BEECH GROVE...
  BAY...ATTICA...ANNIEVILLE AND ALICIA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3639 8996 3641 8960 3626 8956 3625 8971
      3617 8959 3599 8973 3589 8964 3592 8973
      3573 8996 3565 8984 3554 9004 3544 8999
      3544 9105 3587 9106 3590 9136 3632 9127
      3648 9141 3650 9023 3662 9016 3662 8997
TIME...MOT...LOC 2103Z 180DEG 0KT 3561 9068

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 3, 5:05 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 3, 5:05 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
505 AM CST MON MAR 3 2008

.DISCUSSION...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM POSITIONED OVER NEW
MEXICO EARLY THIS MORNING WILL CONTINUE TO MOVE EAST ACROSS THE
SOUTHERN PLAINS STATES TODAY. A SURFACE LOW PRESSURE SYSTEM HAS ALREADY
DEVELOPED OVER CENTRAL TEXAS THIS MORNING AND IS FORECAST TO MOVE
NORTHEAST AND DEEPEN AS IT TRACKS ACROSS SOUTHERN ARKANSAS THIS
AFTERNOON AND ACROSS WEST TENNESSEE TONIGHT.

AHEAD OF THE SURFACE LOW...MOISTURE WILL BE DRAWN NORTHWARD ACROSS
THE LOWER MISSISSIPPI VALLEY AND INTO THE MID SOUTH. THERE DOES
REMAIN SOME UNCERTAINTY AT THIS TIME AS TO HOW FAR NORTH +60F
DEWPOINT TEMPERATURES RETURN...AS A LOWER DEWPOINT MODIFIED
CONTINENTAL POLAR AIRMASS REMAINS ENTRENCHED OVER MUCH OF THE
SOUTHEAST U.S. AND IS STILL BEING ADVECTED OVER THE MID SOUTH
UNDER SOUTHEAST LOW LEVEL FLOW. LATEST 06Z NAM AND GFS MODEL
GUIDANCE THOUGH CONTINUES TO INDICATE THAT LOW 60+F DEWPOINTS WILL
STILL BE DRAWN UP INTO AT LEAST NORTH MISSISSIPPI TO THE SOUTHEAST
OF THE SURFACE LOW TRACK. IN THESE LOCATION...IT IS POSSIBLE THAT MODEST
INSTABILITY WILL DEVELOP WITH MUCAPES BETWEEN 500-1000J/KG...LI/S
BETWEEN -1C AND -2C...AND MID LEVEL LAPSE RATES AROUND 6.5C/KM.
AGAIN...THERE STILL REMAINS SOME UNCERTAINTY AND THIS WILL PLAY AN
IMPORTANT ROLE CONCERNING THE OVERALL EXTENT OF SEVERE WEATHER.
ATMOSPHERIC SHEAR (0-6KM BULK SHEAR EXCEEDING 80KTS) AND HELICITY
(0-1KM SRH APPROACHING 450M2/S2) REMAINS MORE THAN SUFFICIENT TO
SUPPORT SUPERCELL THUNDERSTORM DEVELOPMENT...BUT WILL AGAIN HINDGE
ON WHETHER INSTABILITY BECOMES STRONG ENOUGH TO SUPPORT SUSTAINED
UPDRAFT DEVELOPMENT.

BY LATER THIS AFTERNOON...A POWERFUL MID LEVEL JET MAX IN EXCESS OF
100 KTS IS FORECAST TO EJECT NORTHEAST OUT OF THE BASE OF THE UPPER
TROUGH AND OVERSPREAD PORTIONS OF THE DEVELOPING LOW LEVEL WARM
SECTOR LATER THIS AFTERNOON AND OVERNIGHT. THIS LARGE SCALE FORCING
SHOULD HELP TO STRENGTHEN ONGOING THUNDERSTORMS ALREADY ALIGNED
ALONG THE COLD FRONT AS IT MOVES INTO THE DELTA REGION OF EAST
ARKANSAS AND NORTHWEST MISSISSIPPI. IT APPEARS THAT DISCRETE
SUPERCELL THUNDERSTORM DEVELOPMENT AHEAD OF THE LINE MAY BE
LIMITED AND CONFINED TO AREAS IMMEDIATELY AHEAD OF AN INTENSIFYING
SQUALL-LINE...AS THE LOW LEVEL WARM SECTOR CONTINUES TO NARROW AS
THE SURFACE LOW PRESSURE SYSTEM MAY BEGIN TO OCCLUDE OUT. ANY
DISCRETE SUPERCELL THUNDERSTORMS THAT CAN DEVELOP OUT AHEAD OF THE
LINE WOULD POSE A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND
TORNADOES. CONFIDENCE ON DISCRETE SUPERCELL THUNDERSTORM
DEVELOPMENT AHEAD OF THE LINE REMAINS LOW.

THE LINE OF THUNDERSTORMS WITH A CONTINUED SEVERE THREAT SHOULD
SWEEP ACROSS MUCH OF NORTH MISSISSIPPI OVERNIGHT AS THE LOW
PRESSURE SYSTEM LIFTS NORTHEAST AND THE COLD FRONT SWEEPS EAST.
CONSIDERING THE LARGE AMOUNTS OF SHEAR AND CONTINUED MODEST
INSTABILITY...SUPERCELL THUNDERSTORMS EMBEDDED WITHIN THE LINE
WILL BE POSSIBLE ALONG WITH BOWING LINE SEGMENTS. SEVERE
THUNDERSTORMS EMBEDDED WITHIN THE LINE WILL POSE A THREAT FOR
DAMAGING WINDS AND ISOLATED TORNADOES.

AFTER THE COLD FRONT MOVES THROUGH...MUCH COLDER AIR WILL FILTER
ACROSS THE AREA LATER TONIGHT AND TUESDAY. IN ADDITION...THE UPPER
LEVEL LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE AREA.
THIS WILL HELP TO DESTABLIZE THE AIRMASS AND ALLOW FOR RAIN
SHOWERS TO CHANGE TO SNOW SHOWERS...BEGINNING AFTER MIDNIGHT OVER
NORTHWEST PORTIONS OF THE FORECAST AREA AND TRANSITIONING EASTWARD
ON TUESDAY. THERE REMAINS THE POSSIBILITY FOR ACCUMULATING
SNOWFALL ACROSS AREAS NORTH OF LINE FROM JONESBORO ARKANSAS TO
HUNTINGDON TENNESSEE. THE GREATEST POTENTIAL FOR ACCUMULATING SNOW
WILL REMAIN ACROSS FAR NORTHEAST ARKANSAS WHERE 1 TO 3 INCHES WILL
BE POSSIBLE. THESE AMOUNTS SHOULD REMAIN IN THE ADVISORY CRITERIA
RANGE AND WILL LET THE DAYSHIFT ISSUE ANY POSSIBLE WINTER
HEADLINES AND REFINE POSSIBLE ACCUMULATIONS.

TUESDAY NIGHT THROUGH THE EXTENDED...THE UPPER LOW CENTERED OVER THE
OHIO VALLEY WILL QUICKLY PULL NORTHEAST WHILE HIGH PRESSURE BUILDS
OVER THE MID SOUTH BY WEDNESDAY MORNING. UNDER WEAK HIGH PRESSURE
WEDNESDAY SHOULD BE DRY WITH SEASONABLE TEMPS IN THE 50S. BY LATE
WEDNESDAY NIGHT A COLD FRONT WILL APPROACH THE MID SOUTH AND
PRECIPITATION CHANCES WILL BEGIN TO INCREASE. MEANWHILE A PIECE OF
UPPER LEVEL ENERGY OVER THE SOUTHWEST U.S. WILL MOVE INTO THE
SOUTHERN PLAINS CAUSING SURFACE LOW PRESSURE DEVELOPMENT ALONG THE
FRONT. THIS LOW WILL TRACK NORTHEAST ACROSS THE MID SOUTH ON
THURSDAY AND AS A RESULT HAVE INCREASED POPS. SOME WINTER WEATHER
MAY BE POSSIBLE ACROSS NORTHERN PARTS OF THE FORECAST AREA WITH THIS
SYSTEM DEPENDING ON THE TRACK OF THE LOW. AS THE LOW DEPARTS
THURSDAY NIGHT COLDER AIR WILL MOVE INTO THE REGION. FRIDAY WILL BE
BE BELOW NORMAL AND THERE IS A SLIGHT CHANCE OF SNOW AS AN ARCTIC
FRONT PASSES THROUGH FRIDAY NIGHT FOLLOWED BY A CHILLY SATURDAY.
TEMPS WILL START TO REBOUND ON SUNDAY WHEN HIGH PRESSURE SLIPS EAST
AND WINDS TURN AROUND TO THE SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  39  40  33 / 100 100  40  10
MKL  70  41  41  29 /  90 100  50  10
JBR  61  33  35  29 / 100 100  50  10
TUP  74  45  45  32 /  50 100  30  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

JLH/SJM
Hazardous weather outlook, Mar 3, 5:04 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
504 AM CST MON MAR 3 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041315-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
504 AM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF
EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI...GENERALLY SOUTH OF A
HELENA ARKANSAS TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXTENDS FROM NORTH OF THE MODERATE RISK AREA TO
INTERSTATE 40.

A STRONG AREA OF LOW PRESSURE WILL MOVE INTO NORTH MISSISSIPPI
THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
MID SOUTH MONDAY WITH SOME THUNDERSTORMS BECOMING SEVERE ACROSS
THE MID SOUTH...ESPECIALLY SOUTH OF INTERSTATE 40 MONDAY
AFTERNOON AND EVENING. THE TIME OF GREATEST THREAT IS BE BETWEEN 2
PM AND 8 PM CST WEST OF THE MISSISSIPPI RIVER...AND BETWEEN 4 PM
AND 2 AM CST EAST OF THE MISSISSIPPI RIVER...ALONG AND JUST AHEAD
OF A STRONG COLD FRONT. THE PRIMARY SEVERE WEATHER THREAT IS
DAMAGING WINDS BUT LARGE HAIL...TORNADOES AND LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH THE SEVERE THUNDERSTORMS.

A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH UNTIL 6 PM
THIS AFTERNOON. WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
ARE EXPECTED.

AS COLDER AIR FILTERS INTO THE MID SOUTH LATE TONIGHT...RAIN WILL
CHANGE OVER TO SNOW ACROSS EXTREME NORTHEAST ARKANSAS AND AREAS
NORTH OF I-40 ON TUESDAY WITH LIGHT ACCUMULATIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW SHOWERS WILL CONTINUE INTO TUESDAY AS AN UPPER LEVEL
TROUGH MOVES ACROSS NORTHERN SECTIONS OF THE MID SOUTH. TOTAL SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE NORTH OF A JONESBORO
ARKANSAS TO HUNTINGDON TENNESSEE LINE. THIS MAY RESULT IN MINOR
TRAVEL INCONVENIENCES...ESPECIALLY ACROSS EXTREME NORTHEAST
ARKANSAS WHERE THE HIGHER AMOUNTS COULD OCCUR.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS
MAY BE NEEDED ACROSS PORTIONS OF THE MID SOUTH THIS AFTERNOON AND
EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS.

SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS LATE
TONIGHT INTO TUESDAY TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MEMPHIS TENNESSEE.

SJM

In the hours before

Special weather statement, Mar 3, 4:31 AM CST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
431 AM CST MON MAR 3 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-031630-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
431 AM CST MON MAR 3 2008

...SEVERE THUNDERSTORMS...HEAVY RAINFALL...STRONG WIND...AND
LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE MIDSOUTH TODAY
AND TUESDAY AS A POWERFUL LOW PRESSURE SYSTEM MOVES THROUGH THE
AREA...

THERE IS MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF
EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI...GENERALLY SOUTH OF A
HELENA ARKANSAS TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXTENDS FROM NORTH OF THE MODERATE RISK AREA TO
INTERSTATE 40. DAMAGING WINDS OF 60 MPH OR GREATER WILL BE THE MAIN
HAZARD...BUT LARGE HAIL AND A FEW TORNADOES MAY BE POSSIBLE AS
WELL...PARTICULARLY ACROSS NORTH MISSISSIPPI WHERE INSTABILITY WILL
BE GREATEST. THE BEST TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN 2
PM AND 8 PM CST WEST OF THE MISSISSIPPI RIVER...AND BETWEEN 4 PM AND
2 AM CST EAST OF THE MISSISSIPPI RIVER...ALONG AND JUST AHEAD OF A
STRONG COLD FRONT.

WIDESPREAD HEAVY RAINFALL OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS
THE MID SOUTH TODAY AND TONIGHT. THIS MAY RESULT IN MINOR LOCALIZED
FLOODING.

A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH TODAY INTO THIS
EVENING FOR STRONG WINDS AROUND 25 MPH WITH GUSTS NEAR OR ABOVE 40
MPH...EVEN AWAY FROM THUNDERSTORMS.

SNOW ACCUMULATIONS OF 1 TO 3 INCHES MAY OCCUR NORTH OF A JONESBORO
ARKANSAS TO HUNTINGDON TENNESSEE LINE BETWEEN 3 AM AND NOON CST
TUESDAY AS THE UPPER LEVEL TROUGH MOVES THROUGH.  THIS MAY RESULT IN
MINOR TRAVEL INCONVENIENCES...ESPECIALLY ACROSS EXTREME NORTHEAST
ARKANSAS WHERE THE HIGHER AMOUNTS COULD OCCUR.

ALL INTERESTS ACROSS THE MIDSOUTH ARE ENCOURAGED TO PAY CLOSE
ATTENTION TO THE LATEST STATEMENTS FROM THE NATIONAL WEATHER
SERVICE REGARDING THIS HIGH IMPACT WEATHER SYSTEM.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:17 AM CSTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more14 hr
Mar 3, 9:33 AM CSTRiver Flood WarningMEGClay, Greene3 days
Mar 3, 2:45 PM CSTSnow AdvisoryMEGClay, Greene, Lawrence, Randolph6 hr

Nearby

Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.